[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1971

Cutaneous Stigmas of Heroin Addiction

Author Affiliations

New York

From the Department of Dermatology, Columbia University, College of Physicians and Surgeons, and the Dermatology Service, Presbyterian Hospital, New York.

Arch Dermatol. 1971;104(1):80-86. doi:10.1001/archderm.1971.04000190082014
Abstract

The cutaneous stigmas of heroin addiction are important clues in recognizing unreported or covert drug abuse. To emphasize these findings, a case is reported in which the sequelae to drug use were unusual and muitilating. Common signs of drug use are abscess and ulceration, "pop" scar, skin "tracks," edema of the hands, jaundice, gynecomastia, "high" pruritus, "pseudo" acanthosis nigricans, cheilitis, acne excorieé, excoriations, tourniquet pigmentation, fixed drug eruption, thermal burns, and melanosis (?).

×